Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 4, 2022, 9:36 PM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2022, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 4, 2022, 10:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Collin County, TX, Fannin County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 9:58 PM CDT | HAIL 1.25 | 2 Sw Celeste, TX | HALF DOLLAR HAIL 1 MILE WEST OF KINGSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Apr 4, 7:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
The text
As transmitted.
293
WFUS54 KFWD 050236
TORFWD
TXC085-147-231-050315-
/O.NEW.KFWD.TO.W.0030.220405T0236Z-220405T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
936 PM CDT Mon Apr 4 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northwestern Hunt County in north central Texas...
Northeastern Collin County in north central Texas...
Southwestern Fannin County in north central Texas...
* Until 1015 PM CDT.
* At 936 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Anna, or 15 miles northeast of
McKinney, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Leonard around 955 PM CDT.
Celeste around 1000 PM CDT.
Wolfe City around 1015 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Westminster and Blue Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3325 9649 3338 9648 3342 9605 3313 9609
TIME...MOT...LOC 0236Z 272DEG 26KT 3331 9642
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
302 follow-up statements
174
WWUS54 KFWD 050247
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
947 PM CDT Mon Apr 4 2022
TXC085-147-231-050315-
/O.CON.KFWD.TO.W.0030.000000T0000Z-220405T0315Z/
Hunt TX-Collin TX-Fannin TX-
947 PM CDT Mon Apr 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN HUNT...NORTHEASTERN COLLIN AND SOUTHWESTERN FANNIN
COUNTIES...
At 946 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Leonard, or 18 miles northwest of Greenville, moving
east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Leonard around 950 PM CDT.
Celeste around 955 PM CDT.
Wolfe City around 1005 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3327 9637 3338 9640 3342 9605 3322 9608
TIME...MOT...LOC 0246Z 265DEG 35KT 3333 9629
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Barnes142
WWUS54 KFWD 050307
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1007 PM CDT Mon Apr 4 2022
TXC085-147-231-050316-
/O.EXP.KFWD.TO.W.0030.000000T0000Z-220405T0315Z/
Hunt TX-Collin TX-Fannin TX-
1007 PM CDT Mon Apr 4 2022
...THE TORNADO WARNING FOR NORTHWESTERN HUNT...NORTHEASTERN COLLIN
AND SOUTHWESTERN FANNIN COUNTIES WILL EXPIRE AT 1015 PM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Fannin County and northern Hunt County.
LAT...LON 3327 9637 3338 9640 3342 9605 3322 9608
TIME...MOT...LOC 0306Z 272DEG 26KT 3333 9614
$$
BarnesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 4, 9:22 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 4, 9:22 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 922 PM CDT Mon Apr 4 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight/ Tonight's severe weather threat remains the primary focus in the short-term forecast period with the greatest risk for severe weather located across North Texas through 06Z (1AM CDT Tuesday). Deep convection initiated in western North Texas this afternoon within the destabilized buoyant sector that extends through the region. The evening sounding from Ft Worth shows the mid-level capping inversion that led to a generally rain-free day across North and Central Texas has undergone erosion through the afternoon as the upstream trough over the Southwest U.S. shifts eastward into the Plains. Surface observations showed the quasi- stationary front remained stretched across south-central OK into Northwest TX. The convection that developed along this boundary will be the primary source of our severe weather threat tonight. Initially isolated supercells formed into clusters with additional upscale growth ongoing in a moderately unstable and weakly capped/ uncapped environment. The resulting QLCS, which is sweeping east- southeast across North Texas, including the DFW Metroplex, is expected to push east of the region around or just after midnight. All modes of severe weather, including broad regions of strong to severe straight-line winds, large hail, and tornadoes, are possible within the main cluster of convection. While tonight's severe weather threats are the most pressing hazards, there is the potential for isolated minor flooding concerns to develop generally north and northeast of the DFW Metroplex where periods of heavy rainfall and storm training are most likely to occur. MLCAPE in excess of 1000 J/kg and 1.5-2.0+" PWATs will support heavy rain while soils in this area are not completely dry, receiving 0.5-2.0" of rain in the last 3 days. 12 && .LONG TERM... /Issued 221 PM CDT Mon Apr 4 2022/ /Tuesday Night Onward/ A cold front will be on North & Central Texas's doorstep at the start of the period, and should bring much breezier conditions with it. The front should be through most, if not all, of the forecast area by Wednesday morning and it's passage should be quite noticeable as wind speeds will increase to 20 - 25 mph with the potential for gusts up to 45 mph with the front. Compared to a warm Tuesday, Wednesday will be much milder after the frontal passage with highs topping off in the upper 60s/low 70s along the Red River to the mid 70s across portions of Central Texas. A weaker front arrives late Wednesday/early Thursday, and the continued cold air advection will promote an even cooler end to the work week. Morning lows will drop into the upper 30s to mid 40s, ranging between 5 and 15 degrees below normal. While wind speeds aren't expected to be as high Thursday and Friday, it will still remain breezy thanks to the strengthening high pressure and upper level ridging across the western U.S. along with a stout upper level low dropping southeast over the Great Lakes region. The aforementioned ridging across the western United States will shift eastward heading into the weekend as the rain-free conditions continue. Higher heights building in and the resultant increased subsidence will mean a warming trend for temperatures, climbing into the 70s and 80s Saturday and Sunday. Although rainfall is anticipated for much of the area this evening and tonight, elevated fire weather conditions will likely return towards the end of the week and over the weekend. Temperatures will sit around 5 to 10 degrees below normal Thursday and Friday which will help limit the fire weather threat somewhat, but the increased winds and much drier airmass in place will still result in some fire weather concerns. These specific areas will be largely dependent on which areas receive better rainfall in the short term. A widespread fire weather threat is expected over the weekend as fuels will begin drying out more with warmer temperatures. Gordon && .AVIATION... /NEW/ /00Z TAFs/ The main aviation concerns this evening include the potential for convective impacts through 0600Z at DFW Metroplex airports and 0800Z at Waco and low cigs through Tuesday morning. Convection that developed along a stalled front across south- central OK into Northwest TX will move across North Texas tonight, merging into a large complex as it approaches the the Interstate 35 corridor. The most likely times for storms at the Metroplex TAF sites will be between 02Z and 04Z. Waco will have the best storm chances between 06 and 08Z. Storms will exit to the east before sunrise Tuesday, but MVFR ceilings will linger through at least mid morning. A south to southeast wind will continue tonight with a shift to the west as the line of storms moves through with stronger wind gusts up to 35 knots possible. Behind the line of storms, winds should return to the south with speeds in 8-12 knot range through daybreak. 12 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 87 57 74 47 / 90 0 0 0 0 Waco 60 91 58 74 47 / 80 0 0 0 0 Paris 57 80 55 71 45 / 100 0 5 5 0 Denton 55 86 52 73 42 / 100 0 0 0 0 McKinney 58 84 55 72 44 / 100 0 0 0 0 Dallas 61 86 57 73 48 / 100 0 0 0 0 Terrell 59 83 56 72 45 / 90 0 0 0 0 Corsicana 62 85 58 74 47 / 90 5 0 0 0 Temple 61 91 58 76 45 / 70 0 0 0 0 Mineral Wells 55 91 52 74 42 / 90 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 4, 8:56 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 856 PM CDT Mon Apr 4 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 856 PM CDT Mon Apr 4 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected across much of the region tonight. All modes of severe weather are possible with large hail, damaging winds, and a few tornadoes possible, especially with more discrete storms. Locally heavy rainfall between 1 to 2 inches, with isolated heavier amounts are possible tonight across eastern North Texas. This may cause instances of minor urban and/or small stream flooding. Flash flooding is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight across North Texas.
In the hours before
Local storm report, Apr 4, 7:37 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 N SAINT JO 33.77N 97.52W
04/04/2022 M1.00 INCH MONTAGUE TX EMERGENCY MNGR
QUARTER HAIL 5 MILES NORTH OF SAINT JO.
&&Local storm report, Apr 4, 8:00 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 8 N BONHAM 33.71N 96.18W
04/04/2022 M1.75 INCH FANNIN TX AMATEUR RADIO
GOLF BALL HAIL 2 MILES NORTHEAST OF RAVENNA.
&&Local storm report, Apr 4, 8:22 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM LIGHTNING 3 NE DECATUR 33.26N 97.55W
04/04/2022 WISE TX EMERGENCY MNGR
TANK BATTERY CAUGHT FIRE AFTER BEING STRUCK
BY LIGHTNING.
&&Special weather statement, Apr 4, 8:41 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
841 PM CDT Mon Apr 4 2022
TXZ115-050215-
Stephens TX-
841 PM CDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of Stephens County
through 915 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Falls, or near Breckenridge, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Breckenridge, Necessity, Crystal Falls and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Texas.
&&
LAT...LON 3282 9910 3296 9909 3295 9858 3263 9858
3262 9910
TIME...MOT...LOC 0141Z 251DEG 27KT 3282 9887
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Local storm report, Apr 4, 8:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 NE RHOME 33.10N 97.41W
04/04/2022 M1.50 INCH WISE TX AMATEUR RADIO
HALF DOLLAR HAIL IN NEW FAIRVIEW.
&&Local storm report, Apr 4, 8:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT MON APR 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 4 WNW JUSTIN 33.11N 97.36W
04/04/2022 M1.50 INCH DENTON TX NWS EMPLOYEE
HALF DOLLAR HAIL 1 MILE NORTH OF PROPWASH
AIRPORT.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 60 min |
| Apr 4, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 42 min |
| Apr 4, 7:10 PM CDT | Tornado Warning | FWD | Cooke, Montague | 35 min |
| Apr 4, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 33 min |
| Apr 4, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 47 min |
| Apr 4, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 68 min |
| Apr 4, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Apr 4, 8:41 PM CDT | Special Weather Statement | FWD | Stephens | 34 min |
| Apr 4, 8:46 PM CDT | Tornado Warning | FWD | Collin, Denton, Grayson | 44 min |
| Apr 4, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 59 min |
| Apr 4, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 59 min |
| Apr 4, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 66 min |
| Apr 4, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 40 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 60 min |
| Apr 4, 9:56 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 4 hr |
| Apr 4, 9:57 PM CDT | Special Weather Statement | FWD | Erath, Hood, Parker | 48 min |
| Apr 4, 10:06 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 54 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 44 min |
| Apr 4, 10:40 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 50 min |
| Apr 4, 10:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 56 min |
| Apr 4, 10:50 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 25 min |
| Apr 4, 11:10 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 35 min |
| Apr 4, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 47 min |
| Apr 4, 11:42 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 4, 11:57 PM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| Apr 5, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Hill, Kaufman, Navarro | 54 min |
| Apr 5, 12:16 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 59 min |
| Apr 5, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 39 min |
| Apr 5, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 32 min |
| Apr 5, 11:33 AM CDT | Red Flag Warning | FWD | Comanche, Coryell, Hamilton, Lampasas, Mills | 8 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.